Alert archive / Tennessee / Tornado Warnings in 2002
Tornado Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 29, 2002, 6:48 PM CST for Robertson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2002, 6:48 PM CST (00:48 UTC)
- Expired
- Mar 29, 2002, 7:15 PM CST
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 6:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOHX 300048 TORBNA TNC147-300115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 648 PM CST FRI MAR 29 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN ROBERTSON COUNTY IN TENNESSEE * UNTIL 715 PM CST * AT 646 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO ABOUT 12 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ORLINDA AROUND 655 PM CST IN ADDITION TO THE THREAT OF A TORNADO, DAMAGING HAIL AND STRONG WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW $$ ROSE LAT...LON 3677 8690 3659 8693 3654 8656 3675 8651
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 29, 6:26 PM CST, 22 minutes earlier.
Area forecast discussion, Mar 29, 6:26 PM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 626 PM CST FRI MAR 29 2002 SPC IS SCHEDULED TO EXTEND THE TORNADO WATCH. THE NEW TORNADO WATCH WILL COVER THE ENTIRE CWA AND WILL TAKE THE PLACE OF THE PREVIOUS WATCH WHICH COVERED OUR EXTREME NORTHEASTERN COUNTIES. WILL ISSUE UPDATE AS SOON AS THE NEW WATCH IS ISSUED. OTHERWISE...REPORTS FROM NEIGHBORING OFFICES INDICATING THAT MUCH OF THE SEVERE ACTIVITY HAS BEEN IN THE FORM OF HAIL...3/4 INCH TO 1 3/4 INCH...SO FAR. SOME ROTATION HAS BEEN NOTED ON THE OHX RADAR IN REGARD TO THE STORM OVER CHRISTIAN COUNTY IN KY. A TORNADO AND SOME WIND DAMAGE WAS REPORTED WITHIN THE LAST HOUR ACROSS EASTERN ARKANSAS BUT SO FAR...HAIL LOOKS TO BE THE MAIN THREAT FOR THE MID TN AREA. HOWEVER...SOME STORMS BEGINNING TO SHOW SOME ROTATION AND THE LOW LEVEL BOUNDARY INFLUENCES ARE EXPECTED TO INCREASE WITH THE APPROACH OF THE FRONT. UPDATE COMING OUT SHORTLY... .BNA...NONE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:27 PM CST | Severe Thunderstorm Warning | OHX | Benton | 23 min |
| Mar 29, 6:34 PM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 26 min |
| Mar 29, 6:44 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 46 min |
| Mar 29, 6:44 PM CST | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Mar 29, 6:56 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 29 min |
| Mar 29, 7:02 PM CST | Severe Thunderstorm Warning | OHX | Benton | 18 min |
| Mar 29, 7:04 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Mar 29, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 30 min |
| Mar 29, 7:17 PM CST | Tornado Warning | OHX | Sumner | 28 min |
| Mar 29, 7:23 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 32 min |
| Mar 29, 7:39 PM CST | Tornado Warning | OHX | Macon | 31 min |
| Mar 29, 7:42 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 33 min |
| Mar 29, 7:47 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 28 min |
| Mar 29, 7:59 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 31 min |
| Mar 29, 8:02 PM CST | Tornado Warning | OHX | DeKalb | 23 min |
| Mar 29, 8:30 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 20 min |
| Mar 29, 8:48 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 27 min |
| Mar 29, 9:29 PM CST | Tornado Warning | OHX | Giles, Marshall | 31 min |
| Mar 29, 9:39 PM CST | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 26 min |
Nearby
Tornado Warnings in Tennessee, 2002Every tornado warning in 2002Tornadoes in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.